MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG X3 INSERT 36G; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG X3 INSERT 36G; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 723-00-36G
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 01/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Patient reported a right hip dislocation and a revision due to an additional dislocation in (b)(6) 2023 where the head and liner were replaced.Update: patient had a revision due to dislocation on (b)(6) 2022 & on (b)(6) 2023.This pi is for revision on (b)(6) 2022.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.H3 other text : device not returned to the manufacturer.
 
Event or Problem Description
Patient reported a right hip dislocation and a revision due to an additional dislocation in (b)(6) 2023 where the head and liner were replaced.Update: patient had a revision due to dislocation on (b)(6), 2022 & on (b)(6) 25, 2023.This pi is for revision on (b)(6), 2022.
 
Additional Manufacturer Narrative
Reported event: an event regarding dislocation involving a trident liner was reported.The event was confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: "this patient underwent a primary right total hip arthroplasty through a posterior approach and four days after surgery required revision after a fall in which he sustained a posterior dislocation of the hip.A revision was carried out during which both components were changed.Following that revision the patient sustained for dislocations and approximately 1 year later he required another revision with insertion of a constrained liner.The root cause of this event cannot be determined with certainty.Causes of recurrent instability about the hip are multifactorial including surgical technique factors and patient factors including activity profile, and bmi.In this case trauma played a significant role.In this case the surgeon felt it was necessary to change both components in order to gain stability of the hip.Possibility of impingement as a contributing factor as well as the trauma can be considered.I would not assign any causality to the implant itself." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to dislocation.A review of the provided medical records by a clinical consultant indicated: "this patient underwent a primary right total hip arthroplasty through a posterior approach and four days after surgery required revision after a fall in which he sustained a posterior dislocation of the hip.A revision was carried out during which both components were changed.Following that revision the patient sustained for dislocations and approximately 1 year later he required another revision with insertion of a constrained liner.The root cause of this event cannot be determined with certainty.Causes of recurrent instability about the hip are multifactorial including surgical technique factors and patient factors including activity profile, and bmi.In this case trauma played a significant role.In this case the surgeon felt it was necessary to change both components in order to gain stability of the hip.Possibility of impingement as a contributing factor as well as the trauma can be considered.I would not assign any causality to the implant itself." the exact cause of the event could not be determined because insufficient information was provided.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Additional Manufacturer Narrative
Reported event: an event regarding dislocation involving a trident liner was reported.The event was confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: "this patient underwent a primary right total hip arthroplasty through a posterior approach and four days after surgery required revision after a fall in which he sustained a posterior dislocation of the hip.A revision was carried out during which both components were changed.Following that revision the patient sustained four dislocations and approximately 1 year later he required another revision with insertion of a constrained liner.Post revision xrays revealed satisfactory appearance of the constrained liner and total hip arthroplasty.The root cause of this event cannot be determined with certainty.Causes of recurrent instability about the hip are multifactorial including surgical technique factors and patient factors including activity profile, and bmi.In this case trauma played a significant role.In this case the surgeon felt it was necessary to change both components in order to gain stability of the hip.Possibility of impingement as a contributing factor as well as the trauma can be considered.I would not assign any causality to the implant itself." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to dislocation.A review of the provided medical records by a clinical consultant indicated: "this patient underwent a primary right total hip arthroplasty through a posterior approach and four days after surgery required revision after a fall in which he sustained a posterior dislocation of the hip.A revision was carried out during which both components were changed.Following that revision the patient sustained four dislocations and approximately 1 year later he required another revision with insertion of a constrained liner.Post revision xrays revealed satisfactory appearance of the constrained liner and total hip arthroplasty.The root cause of this event cannot be determined with certainty.Causes of recurrent instability about the hip are multifactorial including surgical technique factors and patient factors including activity profile, and bmi.In this case trauma played a significant role.In this case the surgeon felt it was necessary to change both components in order to gain stability of the hip.Possibility of impingement as a contributing factor as well as the trauma can be considered.I would not assign any causality to the implant itself." the exact cause of the event could not be determined because insufficient information was provided.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Patient reported a right hip dislocation and a revision due to an additional dislocation in january 2023 where the head and liner were replaced.Update: patient had a revision due to dislocation on (b)(6) 2022 & on (b)(6) 2023.This pi is for revision on (b)(6) 2022.

Brand Name
TRIDENT 0 DEG X3 INSERT 36G
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17245217
Report Number0002249697-2023-00740
Device Sequence Number6707963
Product Code LPH
UDI-Device Identifier07613327341706
UDI-Public07613327341706
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K182468
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number723-00-36G
Device Catalogue Number723-00-36G
Device Lot NumberK7577N
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/09/2023
Supplement Date Received by Manufacturer07/13/2023
08/11/2023
Initial Report FDA Received Date07/03/2023
Supplement Report FDA Received Date08/01/2023
09/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient SexMale
Patient Weight91 KG